MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 30935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that surgical intervention was attempted to remove a broken drainage catheter tip.On (b)(6) 2024, an all-purpose drainage catheter was placed into the gallbladder to drain an infection and bile.On (b)(6) 2024, the patient was intubated for respiratory failure, exhaustion, sepsis, and multi-organ failure.A computed tomography (ct) scan showed increasing size of perihepatic collection.A drainage catheter was placed into the perihepatic collection.There were two drainage catheters in use at this point.A percutaneous drainage catheter into the collapsed gallbladder, and a percutaneous drainage catheter in perihepatic collection.On (b)(6) 2024, the drainage catheters were both removed, and two new drainage catheters were placed.On (b)(6) 2024, a ct scan noted that a drainage catheter appeared to have been cut/snapped and lies in the abdominal wall approximately 2cm below the level of the skin.On (b)(6) 2024, the patient was deteriorating, repeat abdominal ct scans revealed the retained drain, the perihepatic collection remains essentially stable.On (b)(6) 2024, ultrasound of the abdominal wall was performed, and the tip of the drain was seen in the abdominal wall.A surgical attempt was performed to remove it, but the tip could not be located.It was presumed to have fallen into the peritoneum.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.
 
Event or Problem Description
It was reported that surgical intervention was attempted to remove a broken drainage catheter tip.On (b)(6) 2024, an all-purpose drainage catheter was placed into the gallbladder to drain an infection and bile.On (b)(6) 2024, the patient was intubated for respiratory failure, exhaustion, sepsis, and multi-organ failure.A computed tomography (ct) scan showed increasing size of perihepatic collection.A drainage catheter was placed into the perihepatic collection.There were two drainage catheters in use at this point.A percutaneous drainage catheter into the collapsed gallbladder, and a percutaneous drainage catheter in perihepatic collection.On (b)(6) 2024, the drainage catheters were both removed, and two new drainage catheters were placed.On (b)(6) 2024, a ct scan noted that a drainage catheter appeared to have been cut/snapped and lies in the abdominal wall approximately 2cm below the level of the skin.On (b)(6) 2024, the patient was deteriorating, repeat abdominal ct scans revealed the retained drain, the perihepatic collection remains essentially stable.On (b)(6) 2024, ultrasound of the abdominal wall was performed, and the tip of the drain was seen in the abdominal wall.A surgical attempt was performed to remove it, but the tip could not be located.It was presumed to have fallen into the peritoneum.It was further reported that it wasn't considered clinically appropriate to attempt further interventions to remove the detached tip.The patient had deteriorated further unrelated to the detached tip.Ultimately, the patient passed away on (b)(6) 2024 though it was unrelated to the detached tip.

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19715955
Report Number2124215-2024-41970
Device Sequence Number8206413
Product Code FFA
UDI-Device Identifier08714729323112
UDI-Public08714729323112
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model Number30935
Device Catalogue Number30935
Device Lot Number0030111095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/12/2024
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight70 KG